MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516750
Medical Device Problem Codes Use of Device Problem (1670); Positioning Problem (3009)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 08/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a wallflex esophageal fully covered stent was to be used in the esophagus to treat post gastric sleeve during a stent placement procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was not dilated.According to the complainant, during the procedure, the stent would not deploy on the first attempt.On the second attempt, the device was withdrawn up closer and the stent was able to be deployed, however; the stent was placed a little higher from the target stricture.Reportedly, the physician was not happy on the location of the stent.The stent was removed from the patient and no other stent was implanted.There were no patient complications reported as a result of this event.According to the complainant, the wallflex esophageal fully covered stent was used to treat post gastric sleeve.Per the wallflex esophageal stent directions for use (dfu), the wallflex esophageal stent is intended for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and / or extrinsic malignant tumors, and occlusion of concurrent esophageal fistulas.
 
Additional Manufacturer Narrative
Blocks b5, d6 , d7, and h6 (patient code) have been updated with the additional information received on september 06, 2019.Block h6: patient code 3191 captures the additional intervention to remove the stent during a second procedure.Problem code 3009 captures the reportable event of stent positioning problem.Conclusion code 4316 is being used in lieu of an adequate conclusion for device not returned.Block h0: the complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on august 6, 2019 that a wallflex esophageal fully covered stent was to be used in the esophagus to treat post gastric sleeve during a stent placement procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was not dilated.According to the complainant, during the procedure, the stent would not deploy on the first attempt.On the second attempt, the device was withdrawn up closer and the stent was able to be deployed, however; the stent was placed a little higher from the target stricture.Reportedly, the physician was not happy on the location of the stent.The stent was removed from the patient and no other stent was implanted.There were no patient complications reported as a result of this event.Note: according to the complainant, the wallflex esophageal fully covered stent was used to treat post gastric sleeve.Per the wallflex esophageal stent directions for use (dfu), the wallflex esophageal stent is intended for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors, and occlusion of concurrent esophageal fistulas.Additional information received on september 06, 2019.According to the complainant, the stent was removed on (b)(6) 2019, during a second procedure performed later that day.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8945983
Report Number3005099803-2019-04238
Device Sequence Number2585043
Product Code ESW
UDI-Device Identifier08714729778080
UDI-Public08714729778080
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2020
Device Model NumberM00516750
Device Catalogue Number1675
Device Lot Number0023541071
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;